Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

i had epilisy past 8 years.. since 3 years no

Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2151 Questions

default
Posted on Tue, 8 Jan 2019 in Internal Doctor Category
Question: i had epilisy past 8 years..
since 3 years no attacks..
can i stop the medicine suggest me sir..
now i am using medicine
LEVIPIL 250 mg
FRISIUM 5mg
OXITOL 150mg

Daily 2 times morning and night
default
Follow up: Dr. Vaishalee Punj 0 minute later
i had epilisy past 8 years..
since 3 years no attacks..
can i stop the medicine suggest me sir..
now i am using medicine
LEVIPIL 250 mg
FRISIUM 5mg
OXITOL 150mg

Daily 2 times morning and night
doctor
Answered by Dr. Vaishalee Punj 19 minutes later
Brief Answer:
Yes it maybe stopped

Detailed Answer:
Hello and welcome to Ask A Doctor service.

I have reviewed your query and here is my advice.

This decision depends on the cause of epilepsy also. If the cause is ongoing, then it cannot be stopped.

Otherwise, after 3 years of epilepsy-free interval, it can be stopped by gradually decreasing the dose under doctor's supervision. Firstly the dose can be halved for 1-2 weeks and observe. Then half the dose again by taking it once daily and observe. Keep halving until ready to completely stop.

Hope this helps. Let me know if I can assist you further.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
doctor
Answered by Dr. Vaishalee Punj 0 minute later
Brief Answer:
Yes it maybe stopped

Detailed Answer:
Hello and welcome to Ask A Doctor service.

I have reviewed your query and here is my advice.

This decision depends on the cause of epilepsy also. If the cause is ongoing, then it cannot be stopped.

Otherwise, after 3 years of epilepsy-free interval, it can be stopped by gradually decreasing the dose under doctor's supervision. Firstly the dose can be halved for 1-2 weeks and observe. Then half the dose again by taking it once daily and observe. Keep halving until ready to completely stop.

Hope this helps. Let me know if I can assist you further.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on